MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTG
Health Effect - Clinical Codes Failure of Implant (1924); Joint Swelling (2356)
Date of Event 01/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttg and lot number 108761204 combination found no related information.Device reported discarded by facility.
 
Event or Problem Description
It was reported that on (b)(6) 2013 a patient underwent a bilateral tka procedure.On (b)(6) 2017 the surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-tttg, lot 108761204 ((b)(4)), and bearing implant, ar-503-bg08, lot 654433 ((b)(4)).To complete the procedure the surgeon implanted the following arthrex devices: tibial tray, ar-513-t7, lot 10024600, bearing implant, ar-513-bh18, lot 113601405 and stem extension implant, ar-513-1450, lot 10024600.Patient was a male, (b)(6).Additional information from patient medical records: on (b)(6) 2014: assessment - ankylosis of left knee, effusion of lower leg joint.Patient has some play in knee but not enough for surgery at time of notation.On (b)(6) 2015: patient has laxity in left knee.Examination of the left knee demonstrated swelling.Palpation of the left knee demonstrated inferior pole patella tenderness, medial and lateral joint line tenderness and pain with flexion.On (b)(6) 2016: x-ray findings left knee, prosthesis in place in proper anatomical alignment without rotation, loosening, or stress shielding.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6386975
Report Number1220246-2017-00049
Device Sequence Number10946759
Product Code JWH
UDI-Device Identifier00888867106741
UDI-Public00888867106741
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Catalogue NumberAR-503-TTTG
Device Lot Number108761204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2017
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BG08 IBALANCE TKA BEARING, LOT 654433
Outcome Attributed to Adverse Event Other;
Patient Age73 YR